A 28-year-old female asked:
I 'm breastfeeding & i placed cooper iud last october & since then i'm having spotting & some bleeding between my periods which usualy 7 days every 26?
1 doctor answer • 1 doctor weighed in
Family Medicine 16 years experience
Might need more time: The copper IUD, unfortunately, can cause some irregular periods or intermittent bleeding or spotting. Usually receive this resolved after about six months to 12 months. In your case it seems like there hasn't been much of an improvement in the past few months. I would recommend trying to wait if you more months and if there's no improvement you have the option of using a different IUD.
776 viewsAnswered >2 years ago
Last updated Mar 8, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.